Checked on the Interactions Checker and this was reported:
Applies to: Darvocet-N 100 (acetaminophen/propoxyphene), Lorcet Plus (acetaminophen/hydrocodone)
MONITOR CLOSELY: Sedatives, tranquilizers, muscle relaxants, antidepressants, and other central nervous system (CNS) depressants may have additive CNS- and/or respiratory-depressant effects with propoxyphene. Misuse of propoxyphene, either alone or in combination with other CNS depressants, has been a major cause of drug-related deaths, particularly in patients with a history of emotional disturbances, suicidal ideation, or alcohol and drug abuse. In a large Canadian study, propoxyphene use was also associated with a 60% increased risk of hip fracture in the elderly, and the risk was further increased by concomitant use of psychotropic agents (sedatives, antidepressants, neuroleptics), presumably due to additive psychomotor impairment. Therefore, these drugs may constitute a dangerous combination in certain susceptible populations. Pharmacokinetically, propoxyphene is an inhibitor of CYP450 2D6 and may increase the plasma concentrations of many psychotropic agents that are metabolized by the isoenzyme such as phenothiazines, haloperidol, risperidone, phenobarbital, and some tricyclic antidepressants and serotonin reuptake inhibitors.
MANAGEMENT: Caution is advised if propoxyphene is used with sedatives, tranquilizers, muscle relaxants, antidepressants, and other CNS depressants, particularly in the elderly and in patients with a history of emotional disturbances, suicidal ideation, or alcohol and drug abuse. Dosage reductions may be appropriate. Patients should be monitored for potentially excessive or prolonged CNS and respiratory depression and other CNS adverse effects. Patients should be warned not to exceed recommended dosages, to avoid alcohol, and to avoid activities requiring mental alertness until they know how these agents affect them.
For more details, please seek medical advice, hope info was what you were looking for?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Aug 2009 • 2 answers
Posted 26 Sep 2009 • 2 answers
Posted 17 Jul 2010 • 1 answer
Posted 10 Nov 2010 • 1 answer
Posted 15 Feb 2012 • 1 answer